Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 7, 2000, 2:36 PM EST for Fulton County, Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 2:36 PM EST (19:36 UTC)
- Expired
- Apr 7, 2000, 3:20 PM EST
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fulton County, IN
The radar
The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 2:53 PM EST | Hail 0.75 | Rochester, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 071938 SVRFWA INC049-072020- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 236 PM EST FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN INDIANA * UNTIL 320 PM EST * AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF KEWANNA...OR ABOUT 9 MILES SOUTHEAST OF WINAMAC...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... ROCHESTER KEWANNA FULTON REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4099 8661 4086 8645 4116 8598 4134 8621 ADOLPHSON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:35 PM EST, 1 minute earlier.
Area forecast discussion, Apr 7, 2:35 PM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 235 PM EST FRI APR 7 2000 FORECAST PROBLEM WILL BE EXTENT OF POSSIBLE SEVERE WX THIS EVENING AND WINTRY PRECIP ON SAT. LATEST SFC ANALYSIS PLACES LOW OVER CNTRL IL WITH WARM FRONT BULGING NWD INTO NRN IND AND EXTENDING E THRU NRN OH. ELEVATED CONVECTN OCCURRING N OF WARM FRONT OVER CNTRL IND INTO WRN OH. TSRA ARE RAPIDLY MOVING E. SOME STABLIZATION OCCURRING W OF SFC LOW OVER NRN IL. WINDS ARE GENERALLY OUT OF THE E ACROSS WRN GRTLKS AND UPR MS VLY. SNOW EXTENDS FROM CNTRL LWR MI W TO SRN MN. 12Z MODELS INITIALIZED FAIRLY WELL WITH SFC LOW OVER OK. ANOTHER SFC LOW OVER SERN MO HOWEVER WAS REFLECTED ONLY AS A TROF. ETA/NGM DEEPEN LOW MORE THAN AVN DOES BY 00Z SAT. ETA/NGM SOLN SEEMS BETTER DUE TO STRONG UPR LVL WINDS. HOWEVER AVN CATCHES UP TO ETA/NGM LATER IN PD. ALL THREE MODELS MOVE SFC LOW TO WRN NEW ENG BY 00Z SUN. STRONG HIGH PRESSURE WILL THEN BUILD INTO THE CNTRL THIRD OF US ON SAT. PRES GRAD WILL REMAIN STRONG ON SAT WITH NLY WINDS DOWN LONG AXIS OF LK MI. COLD AIR AT H8 IS NOT VERY IMPRESV. LARGEST SFC TO H8 TEMP DIF IS ONLY 10 TO 12 DEG C. DYNAMICS ARE FAIRLY WEAK E OF SYSTEM WITH H7 OMEGA VALUES NEVER GREATER THAN 4 UBAR/S. BELIEVE ANY ACCUM WILL MAINLY BE JUST DOWNWIND OF LK MI. WINDS WILL ALSO BE A PROBLEM THRU THE DAY ON SAT. NGM HAS SUSTAINED WINDS UP TO 27 KTS BY DAYBRK SAT. AS HIGH BUILDS IN FROM W GRAD WILL WEAKEN AND WINDS WILL DECRS TO 5 TO 10 KTS BY 06Z SUN. MISFWA SENT. .IWX...NONE. OHARA
In the hours before
Special weather statement, Apr 7, 11:20 AM EST, 3 hours 16 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1120 AM EST FRI APR 7 2000 SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A LOW PRESSURE CENTER OVER NORTHERN ILLINOIS THIS MORNING WILL TRACK EAST ACROSS EXTREME NORTHERN INDIANA AND NORTHWEST OHIO THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS. SOUTHERLY FLOW EAST OF THE LOW WILL BRING WARM...MOIST...UNSTABLE AIR INTO THE SOUTHERN GREAT LAKES REGION. A WARM FRONT EXTENDING EAST ACROSS NORTHERN INDIANA AND OHIO WILL BE THE FOCUS FOR THUNDERSTOMS THIS AFTERNOON. AS THE LOW MOVES EAST IT WILL DRAG A COLD FRONT ACROSS INDIANA AND OHIO AND THIS WILL PROVIDE THE LIFT NECESSARY FOR THUNDERSTORMS TO CONTINUE THROUGH THE EVENING HOURS. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE ALONG AND TO THE SOUTH AND EAST OF A WINAMAC TO COLUMBIA CITY TO NAPOLEON LINE. LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY THREAT...BUT FORECAST WIND FIELDS ALSO INDICATE THE POTENTIAL FOR TORNADOES. SPOTTER ACTIVATION MAY BE~ NEEDED BY MID-AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TELEVISION FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. OHARA
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:57 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 43 min |
| Apr 7, 3:31 PM EST | Severe Thunderstorm Warning | IWX | Noble, Whitley | 29 min |
| Apr 7, 3:45 PM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.